Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Have headaches, discomfort. Alcoholic. On Antabuse. Why?

my neighbor is drinking while taking antabuse. his wife has upped his dose, and it has helped, however he is still drinking. he is flush in the face, says he has a headache, is always laying down. he is on 500 mgs a day. twice daily. is there a stronger pill that might deter him more? or should his dose be upped more. he was getting extremely sauced everyday on 250mg. he is just feeling "uncomfortable" now.
Asked On : Wed, 10 Apr 2013
Answers:  1 Views:  80
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Psychiatrist 's  Response
Dec 2014
Welcome to Health Care Magic

Antabuse is disulfiram. It inhibits one step in metabolism of alcohol, due to which acetaldehyde accumulates in body. Acetaldehyde cause toxic symptoms also called as disulfiram like reaction. So if individual continue to take alcohol along with disulfiram then risk of severe reaction is there. It may manifest as severe hypotension, restlessness, autonomic dysfunction, headache, flushing of face etc. It may prove fatal also. I would advise him to stop taking alcohol along with antabuse as it may prove fatal. For proper detoxification visit a Psychiatrist.

Dr. Seikhoo Bishnoi, MD
Answered: Wed, 24 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor